Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 196, NWS Nashville, TN

July 5, 2001Cheatham County, Montgomery County, Robertson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 5, 2001, 3:38 PM CDT for Cheatham County, Montgomery County, Robertson County, Tennessee. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 5, 2001, 3:38 PM CDT (20:38 UTC)
Expired
Jul 5, 2001, 4:20 PM CDT
In force
42 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Cheatham County, TN, Montgomery County, TN, Robertson County, TN

What was reported inside it

TimeReportWhereRemark
Jul 5, 3:50 PM CDTThunderstorm Wind 52 ESpringfield, TNSpotter estimated winds to be 60 mph in a thunderstorm. Several trees were blown down at the Golf View Lane golf Course near Springfield. Also, a gust of wind shattered a glass window at Firststar Bank on Memorial Blvd. in Springfield.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1166 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
677 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 052040
SVRBNA

TNC021-125-147-052120-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
338 PM CDT THU JUL 5 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEATHAM COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF ASHLAND CITY
  NORTHEASTERN MONTGOMERY COUNTY IN TENNESSEE
  WESTERN ROBERTSON COUNTY IN TENNESSEE

* UNTIL 420 PM CDT

* AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES NORTHEAST OF CLARKSVILLE...MOVING SOUTHEAST
  AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  JUST SOUTHWEST OF CEDAR HILL AT 400 PM CDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
THURSDAY AFTERNOON FOR TENNESSEE. TAKE COVER NOW.
$$
JBW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:00 PM CDT, 38 minutes earlier.

Area forecast discussion, Jul 5, 3:00 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
300 PM CDT THU JUL 5 2001

UPPER LOW OVER EASTERN CANADA CONTINUES TO SPIN AND MOVE EASTWARD.
TAIL END OF TROUGH AXIS IS SWEEPING ACROSS THE OHIO VALLEY AND GENERATING
A FEW SEVERE STORMS OVER THE AREA. ALL 3 MODELS EXPECT THE TROUGH TO MOVE
OFF TO THE EAST INTO THE ATLANTIC SEABOARD AREA BY FRIDAY EVENING. THE H5
RIDGE OVER THE LOWER ROCKIES MOVES FURTHER EASTWARD WITH RISING H5 HEIGHTS
OVER MIDDLE TENNESSEE BY THE WEEKEND. ANOTHER MAJOR SURGE OF ENERGY NOTED
IN CENTRAL CANADA BY THE FIRST OF NEXT WEEK...BUT THE SHOULD MISS US TO
THE EAST.

MAIN QUESTION IS THE CONVECTION FOR TONIGHT. SELS OPTED NOT TO RE-ISSUE
OR CONTINUE WWA FOR THIS AREA. BELEIVE THIS IS CORRECT...BUT...WILL WORD ZFP
WITH "POSSIBLY STRONG TSTMS" THIS EVENING AND THEN DISSIPATING AFTER ABOUT
9 PM.

TEMP GUIDANCE LOOKS GOOD WITH ONLY A FEW DISAGREEMENTS ABOUT MAX TEMP
ON SAT. THE FWC OPTS FOR THE HIGHER MAXES IN THE MID 90S. WILL COMPROMISE
AND GO IN THE LOWER 90S. POPS LOOK FINE. DRIER AIR COMING IN BEHIND THE
COOL FRONT FOR FRI AND SAT...THEN BACK TO THE MUGGIES.

BNA BB 067/088 066/092 071 18200
CSV BB 062/083 058/]087 066 18300

.BNA...NONE.

JLM

JLM

In the hours before

Special weather statement, Jul 5, 11:47 AM CDT, 3 hours 51 minutes before
TNZ022>028-030-056>064-075>079-093>097-052100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1147 AM CDT THU JUL 5 2001

...A SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT FOR MUCH OF MIDDLE
TENNESSEE UNTIL 400 PM CDT...

SOME CITIES INCLUDED IN THE WATCH AREA ARE NASHVILLE...FRANKLIN...
...LINDEN...CENTERVILLE...COLUMBIA...MURFREESBORO...LAWRENCEBURG...
FAYETTEVILLE...AND MCMINNVILLE.

PEOPLE IN THE SEVERE THUNDERSTORM WATCH AREA SHOULD CONTINUE TO
MONITOR THE WEATHER SITUATION IN CASE ADDITIONAL WARNINGS ARE
ISSUED.

REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR
RELAY TO THE NATIONAL WEATHER SERVICE.

STEIGERWALDT
Local storm report, Jul 5, 11:49 AM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1149 AM CDT THU JUL 5 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1010 AM    MT JULIET                 TN   WIND DAMAGE
07/05/01   WILSON                         MULTIPLE REPORTS OF DOWNED
                                          TREES AND POWER
                                          LINES...REPORTED BY COUNTY
                                          EMA

1134 AM    MURFREESBORO              TN   65 MPH TSTM WIND GUST
07/05/01   RUTHERFORD                     SPOTTER REPORTED SEVERAL
                                          TREE LIMBS DOWN AND WINDS
                                          ESTIMATED AT 60 TO 70 MPH
                                          JUST NORTH OF MURFREESBORO

HS
Local storm report, Jul 5, 12:40 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1240 PM CDT THU JUL 5 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1152 AM    FAYETTEVILLE              TN   WIND DAMAGE
07/05/01   LINCOLN                        COUNTY EMA REPORTED
                                          NUMEROUS TREES BLOWN DOWN
                                          FROM THE BOONSHILL TO
                                          COLDWATER AREAS IN WEST
                                          PART OF COUNTY

1244 PM    LAWRENCEBURG              TN   FLOOD
07/05/01   LAWRENCE                       COUNTY EMA AND SPOTTERS
                                          REPORTED FLOODING IN
                                          LAWRENCEBURG. FLOODING WAS
                                          AFFECTING SOME RESIDENCES.

HS
Local storm report, Jul 5, 2:51 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
251 PM CDT THU JUL 5 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1150 AM    WAYNESBORO                TN   WIND DAMAGE
07/05/01   WAYNE                          LAW ENFORCEMENT REPORTED
                                          SEVERAL TREES DOWN ACROSS
                                          COUNTY

1220 PM    PULASKI                   TN   WIND DAMAGE
07/05/01   GILES                          LAW ENFORCEMENT REPORTED
                                          SEVERAL TREES DOWN ACROSS
                                          COUNTY ROADS

1135 AM    FAYETTEVILLE              TN   WIND DAMAGE
07/05/01   LINCOLN                        LAW ENFORCEMENT REPORTED
                                          TREES DOWN ACROSS COUNTY

1130 AM    HOHENWALD                 TN   WIND DAMAGE
07/05/01   LEWIS                          LAW ENFORCEMENT REPORTED A
                                          FEW TREES DOWN ACROSS
                                          COUNTY

1130 AM    LINDEN                    TN   WIND DAMAGE
07/05/01   PERRY                          LAW ENFORCEMENT REPORTED A
                                          TREE DOWN ACROSS A POWER
                                          LINE AND NICKEL SIZE HAIL

1135 AM    LEWISBURG                 TN   WIND DAMAGE
07/05/01   MARSHALL                       LAW ENFORCEMENT REPORTED
                                          TREES DOWN ACROSS COUNTY

1140 AM    FRANKLIN                  TN   WIND DAMAGE
07/05/01   WILLIAMSON                     LAW ENFORCEMENT REPORTED A
                                          TREE DOWN NEAR HIGHWAY 100
                                          IN WESTERN WILLIAMSON
                                          COUNTY

1130 AM    COLUMBIA                  TN   WIND DAMAGE
07/05/01   MAURY                          LAW ENFORCEMENT REPORTED
                                          TREES DOWN ACROSS COUNTY

1200 PM    FAYETTEVILLE              TN   WIND DAMAGE
07/05/01   LINCOLN                        LAW ENFORCEMENT REPORTED
                                          TREES AND POWER LINES DOWN
                                          NEAR HIGHWAY 274 IN WESTERN                                           LINCOLN
                                          LINCOLN COUNTY

1050 AM    WAVERLY                   TN   WIND DAMAGE
07/05/01   HUMPHREYS                      LAW ENFORCEMENT REPORTED A
                                          FEW TREES DOWN ACROSS
                                          COUNTY

JBW
Local storm report, Jul 5, 2:51 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE NASHVILLE,TN
251 PM CDT THU JUL 5 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1150 AM    WAYNESBORO                TN   WIND DAMAGE
07/05/01   WAYNE                          LAW ENFORCEMENT REPORTED
                                          SEVERAL TREES DOWN ACROSS
                                          COUNTY

1220 PM    PULASKI                   TN   WIND DAMAGE
07/05/01   GILES                          LAW ENFORCEMENT REPORTED
                                          SEVERAL TREES DOWN ACROSS
                                          COUNTY ROADS

1135 AM    FAYETTEVILLE              TN   WIND DAMAGE
07/05/01   LINCOLN                        LAW ENFORCEMENT REPORTED
                                          TREES DOWN ACROSS COUNTY

1130 AM    HOHENWALD                 TN   WIND DAMAGE
07/05/01   LEWIS                          LAW ENFORCEMENT REPORTED A
                                          FEW TREES DOWN ACROSS
                                          COUNTY

1130 AM    LINDEN                    TN   WIND DAMAGE
07/05/01   PERRY                          LAW ENFORCEMENT REPORTED A
                                          TREE DOWN ACROSS A POWER
                                          LINE AND NICKEL SIZE HAIL

1135 AM    LEWISBURG                 TN   WIND DAMAGE
07/05/01   MARSHALL                       LAW ENFORCEMENT REPORTED
                                          TREES DOWN ACROSS COUNTY

1140 AM    FRANKLIN                  TN   WIND DAMAGE
07/05/01   WILLIAMSON                     LAW ENFORCEMENT REPORTED A
                                          TREE DOWN NEAR HIGHWAY 100
                                          IN WESTERN WILLIAMSON
                                          COUNTY

1130 AM    COLUMBIA                  TN   WIND DAMAGE
07/05/01   MAURY                          LAW ENFORCEMENT REPORTED
                                          TREES DOWN ACROSS COUNTY

1200 PM    FAYETTEVILLE              TN   WIND DAMAGE
07/05/01   LINCOLN                        LAW ENFORCEMENT REPORTED
                                          TREES AND POWER LINES DOWN
                                          NEAR HIGHWAY 274 IN
                                          WESTERN LINCOLN COUNTY

1050 AM     CENTERVILLE              TN   WIND DAMAGE
07/05/01    HICKMAN                       LAW ENFORCEMENT REPORTED A
                                          FEW TREES DOWN IN NORTHEAST
                                          PART OF COUNTY

CORRECTED LOCATION OF LAST REPORT AT BOTTOM OF THIS LIST.
JBW/HS
Local storm report, Jul 5, 3:38 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE NASHVILLE,TN
251 PM CDT THU JUL 5 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1150 AM    WAYNESBORO                TN   WIND DAMAGE
07/05/01   WAYNE                          LAW ENFORCEMENT REPORTED
                                          SEVERAL TREES DOWN ACROSS
                                          COUNTY

1220 PM    PULASKI                   TN   WIND DAMAGE
07/05/01   GILES                          LAW ENFORCEMENT REPORTED
                                          SEVERAL TREES DOWN ACROSS
                                          COUNTY ROADS

1135 AM    FAYETTEVILLE              TN   WIND DAMAGE
07/05/01   LINCOLN                        LAW ENFORCEMENT REPORTED
                                          TREES DOWN ACROSS COUNTY

1130 AM    HOHENWALD                 TN   WIND DAMAGE
07/05/01   LEWIS                          LAW ENFORCEMENT REPORTED A
                                          FEW TREES DOWN ACROSS
                                          COUNTY

1130 AM    LINDEN                    TN   WIND DAMAGE
07/05/01   PERRY                          LAW ENFORCEMENT REPORTED A
                                          TREE DOWN ACROSS A POWER
                                          LINE AND NICKEL SIZE HAIL

1135 AM    LEWISBURG                 TN   WIND DAMAGE
07/05/01   MARSHALL                       LAW ENFORCEMENT REPORTED
                                          TREES DOWN ACROSS COUNTY

1140 AM    FRANKLIN                  TN   WIND DAMAGE
07/05/01   WILLIAMSON                     LAW ENFORCEMENT REPORTED A
                                          TREE DOWN NEAR HIGHWAY 100
                                          IN WESTERN WILLIAMSON
                                          COUNTY

1130 AM    COLUMBIA                  TN   WIND DAMAGE
07/05/01   MAURY                          LAW ENFORCEMENT REPORTED
                                          TREES DOWN ACROSS COUNTY

1200 PM    FAYETTEVILLE              TN   WIND DAMAGE
07/05/01   LINCOLN                        LAW ENFORCEMENT REPORTED
                                          TREES AND POWER LINES DOWN
                                          NEAR HIGHWAY 274 IN
                                          WESTERN LINCOLN COUNTY

1050 AM     CENTERVILLE              TN   WIND DAMAGE
07/05/01    HICKMAN                       LAW ENFORCEMENT REPORTED A
                                          FEW TREES DOWN IN NORTHEAST
                                          PART OF COUNTY

CORRECTED LOCATION OF LAST REPORT AT BOTTOM OF THIS LIST.
JBW/HS

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 9:02 AM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart43 min
Jul 5, 9:15 AM CDTSevere Thunderstorm WarningOHXRobertson, Sumner45 min
Jul 5, 9:21 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson39 min
Jul 5, 9:21 AM CDTSevere Thunderstorm WarningOHXHouston39 min
Jul 5, 9:45 AM CDTSevere Thunderstorm WarningOHXDavidson30 min
Jul 5, 9:52 AM CDTTornado WarningOHXDavidson, Sumner23 min
Jul 5, 9:59 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson46 min
Jul 5, 9:59 AM CDTSevere Thunderstorm WarningOHXHouston46 min
Jul 5, 10:01 AM CDTSevere Thunderstorm WarningOHXSumner, Wilson29 min
Jul 5, 10:09 AM CDTTornado WarningOHXWilson21 min
Jul 5, 10:16 AM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Williamson44 min
Jul 5, 10:24 AM CDTSevere Thunderstorm WarningOHXRutherford36 min
Jul 5, 10:29 AM CDTSevere Thunderstorm WarningOHXWilson31 min
Jul 5, 10:43 AM CDTSevere Thunderstorm WarningOHXMarshall, Maury47 min
Jul 5, 10:47 AM CDTTornado WarningOHXHickman, Maury, Williamson23 min
Jul 5, 10:51 AM CDTSevere Thunderstorm WarningOHXLewis, Perry, Wayne24 min
Jul 5, 11:06 AM CDTSevere Thunderstorm WarningOHXWilliamson39 min
Jul 5, 11:13 AM CDTSevere Thunderstorm WarningOHXMarshall27 min
Jul 5, 11:20 AM CDTSevere Thunderstorm WarningOHXLawrence, Lewis, Perry, Wayne40 min
Jul 5, 11:25 AM CDTSevere Thunderstorm WarningOHXRutherford20 min
Jul 5, 11:29 AM CDTSevere Thunderstorm WarningOHXGiles, Lincoln16 min
Jul 5, 11:45 AM CDTSevere Thunderstorm WarningOHXGiles15 min
Jul 5, 11:54 AM CDTTornado WarningOHXLincoln36 min
Jul 5, 12:00 PM CDTFlash Flood WarningOHXLawrence, Wayne3 hr
Jul 5, 12:02 PM CDTSevere Thunderstorm WarningOHXBedford23 min
Jul 5, 12:09 PM CDTSevere Thunderstorm WarningOHXGiles21 min
Jul 5, 12:16 PM CDTFlash Flood WarningOHXWayne3 hr
Jul 5, 12:30 PM CDTFlash Flood WarningOHXGiles3 hr
Jul 5, 3:00 PM CDTFlash Flood WarningOHXLawrence3 hr
Jul 5, 4:05 PM CDTSevere Thunderstorm WarningOHXDavidson40 min
Jul 5, 4:20 PM CDTSevere Thunderstorm WarningOHXCheatham40 min
Jul 5, 5:00 PM CDTSevere Thunderstorm WarningOHXDickson, Houston40 min
Jul 5, 6:06 PM CDTSevere Thunderstorm WarningOHXPickett24 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.